×

Classification schemes for positive solutions to a second-order nonlinear difference equation. (English) Zbl 0953.39004

The authors classify difference equations of the form \(\Delta(r_ng(\Delta x_n))+f(n,x_n)=0\), \(n=K, K+1,\ldots\), for all eventually positive solutions under the assumptions that \(R_K=\sum_{n=K}^\infty g^{-1}\left(1/r_n\right)<\infty\) or \(=\infty\). Necessary and sufficient conditions for the existence of these solutions are also provided. The following types of functions are used. The function \(f\) is superlinear or sublinear if, for each integer \(n\), \(f(n,x)/x\) is nondecreasing or nonincreasing, respectively, as \(x>0\) increases. The function \(g\) satisfies the \(\omega\)-condition if \(g^{-1}(uv)=\omega g^{-1}(u)g^{-1}(v)\) for some \(\omega>0\) and all \(u\) and \(v\).

MSC:

39A11 Stability of difference equations (MSC2000)
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Cheng, S. S.; Li, H. J.; Patula, W. T., Bounded and zero convergent solutions of second order difference equations, J. Math. Anal. Appl., 141, 463-484 (1989) · Zbl 0698.39002
[2] Cheng, S. S.; Patula, W. T., An existence theorem for a nonlinear difference equation, Nonlinear Analy, 20, 193-203 (1993) · Zbl 0774.39001
[3] He, X. Z., Oscillatory and asymptotic behavior of second order nonlinear difference equations, J. Math. Anal. Appl., 175, 482-498 (1993) · Zbl 0780.39001
[4] Hooker, J. W.; Patula, W. T., Riccati type transformations for second order linear difference equations, J. Math. Anal. Appl., 82, 451-462 (1981) · Zbl 0471.39007
[5] Hooker, J. W.; Patula, W. T., A second order nonlinear difference equation: oscillation and asymptotic behavior, J. Math. Anal. Appl., 91, 9-29 (1983) · Zbl 0508.39005
[6] Li, H. J.; Cheng, S. S., Asymptotically monotone solutions of a nonlinear difference equation, Tamkang J. Math., 24, 269-282 (1993) · Zbl 0787.39005
[7] Li, W. T.; Cheng, S. S., Classifications and existence of positive solutions of second order nonlinear neutral difference equations, Funkcialaj Ekvacioj, 40, 371-393 (1997) · Zbl 0894.39002
[8] Wong, P. J.Y.; Agarwal, R. P., Oscillation theorems and existence of positive monotone solutions for second order nonlinear difference equations, Math. Comput. Modelling, 21, 63-84 (1995) · Zbl 0820.39002
[9] Wong, P. J.Y.; Agarwal, R. P., Oscillation theorems for certain second order nonlinear difference equations, J. Math. Anal. Appl., 204, 813-829 (1996) · Zbl 0874.39012
[10] Wu, X. B., Some notes “Oscillatory and asymptotic behavior of second order nonlinear difference equations”, J. Math Anal. Appl., 189, 310-312 (1995) · Zbl 0816.39001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.